Colchicine is an approved agent in the management and prophylaxis of gout and familial Mediterranean fever but its therapeutic value is limited by its narrow therapeutic index. Multisystem toxicity is uncommonly reported; and is often associated with renal impairment and/or specific drug interactions. We report two cases of colchicine toxicity marked by severe neuromyopathy in a diabetic with stage 4 chronic kidney disease (CKD) and a renal transplant recipient. Both patients presented with diarrhea, acute on chronic kidney injury and progressive muscle weakness while on colchicine for several weeks or longer. In addition to kidney disease, risk factors for colchicine toxicity included maintenance therapy with simvastatin in the first patient and cyclosporine in the second. Creatine phosphokinase (CPK) was elevated in both cases at presentation and neurophysiologic studies showed a pattern of severe myopathy with axonal sensorimotor neuropathy. The first patient recovered from neurological weakness in a few weeks, but the second patient suffered an extraordinarily protracted and severe neuromuscular disability for a year. The two cases reinforce the need for extra vigilance in prescribing and monitoring colchicine therapy in renal patients with specific attention to drug interactions known to increase the risk of toxicity, thus avoiding such combinations in patients with renal impairment.